NOTE: You can click the Doctor’s picture to know more about them


Question Asked:

"good morning,please I need to know what drugs I can take to clear my yellowish eyeballs, am a SCD patient and I have been living very fine until recently when I discovered my eyeballs are yellow almost every day. Thanks"

Tags:
    User Avatar
    A 32 years year old male asked:
    2 years ago
    good morning,please I need to know what drugs I can take to clear my yellowish eyeballs, am a SCD patient and I have been living very fine until recently when I discovered my eyeballs are yellow almost every day. Thanks
    Dr. Augustine I answered:
    2 years ago
    Hello, your sclera being yellow or having a tinge of brown might be nothing. however, because of your SCD you are prone to haemolysis which can overwhelm the liver and give you a prehepatic type of jaundice. do you get itching? any change in your urine colour? any yellow tinge to your skin?. I hope to hear more from you, cheers
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    thank you very much for your response Dr. yes,my urine sometimes gets deeply yellow but there's no itching of any kind.thank you
    Dr. Augustine I answered:
    2 years ago
    I am sure by now you know the importance of drinking enough water especially in pts with SCD, in conjunction with other measures it helps reduced Sickling of the red blood cells. . the haemolysis is higher during crisis and that is when the liver gets overwhelmed. if you have a crisis b4 the yellowing that might explain it. the urine turns darker instead during haemolysis.
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    yes I do know the importance of taking fluid, however there's no crisis before the yellowng f the eyeballs and urine
    Dr. Augustine I answered:
    2 years ago
    ok just for reassurance may be you should get a liver function test done. this will check bilirubin as well as the liver enzymes.a doctor can look at the result and tell you if there is biochemical evidence of jaundice or not.
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    OK doctor, will do that and probably send you a copy of the result here. thanks
    Dr. Augustine I answered:
    2 years ago
    alright, all the best.i'll be happy to respond when you have done the test and have the result.have a nice day.
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    good morning,I have been having issues with feeding well,always looks like am being punished when its time to eat, could be on a meal for up to an hour.
    Dr. Augustine I answered:
    2 years ago
    ok sorry about this, how long has this been? are you sleeping well? do you still go out and do things that are normally pleasurable to you? you might be dealing with depression , you should see a doctor to evaluate you one on one. any fever, when was the last time you had a malaria test? get that checked as well.
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    good evening the doctor, please find attached the result of the liver function test you asked me to do
    Dr. Augustine I answered:
    2 years ago
    Hello sir, thanks for getting back to us, unfortunately I cannot see the test result you attached, can you please reattach it and resend, thank you
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    ok sir,please find the attached test result. thank you sir.I just got the result this evening.
    Dr. Augustine I answered:
    2 years ago
    Hello, with the result you sent, the derangement is quite mild. this direct (conjugated) high bilirubin level can be caused by medication, infection, diseases of the liver or biliary system.i will advice you repeat the test in about 3months, if it is still same or worse then you will need to see a gastroenterologist or general surgeon. drink lots of water, less fatty food and look out for itching or pain under your right ribs. take care
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    ok doctor, thank you so much. will do as you have advised. are there no medications I can take to correct this early enough?
    Dr. Augustine I answered:
    2 years ago
    sometimes it is just a temporary rise due to an infection or a vaso-occlusive crisis or other transient causes. this should clear without treatment.a condition called Gilbert syndrome causes such jaundice too but it is totally harmless and no treatment needed. so just observe and repeat test as advised but if jaundice deepens or urine gets progressively dark or itching starts then see doctor earlier. I'll await your feedback after repeat test.
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    good evening Dr, lately(since two days ago)I have been having discomfort in my stomach like it has too much gas in it and it seems very full, I have taken worm expeller and I still feel the same way, I have not been able to excrete since the said time too, the tummy isn't hard tho. what do you suggest I use. Thank you
    Dr. Augustine I answered:
    2 years ago
    Hello, sometimes excess gas is due to excess swallowed air and food ingested. if you normally open your bowel daily and it's now 2 days, you might be constipated. try vegetables and fruits.light diet helps as well.as you release some of the gas and open your bowel, you should feel better.if it persists though then you might need laxative.
    Doctors avatar
    User Avatar
    A 32 years year old male asked:
    2 years ago
    ok sir, will try all you suggested from tomorrow. Thank you very much.
    Dr. Augustine I answered:
    2 years ago
    you are welcome, thanks for using Kangpe. we are always here to help.take care and hopefully things will settle naturally.
    Doctors avatar

Put your Doctor in your pocket

Stay healthy on the go. Get health advice from over 750 doctors, daily health tips, personal menstrual cycle planner etc, all from the comfort of your mobile phone.

Screenshots of the app